Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Cheyenne, WY

June 26, 2011Banner County, Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2011, 6:45 PM MDT for Banner County, Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 6:45 PM MDT (00:45 UTC)
Expired
Jun 26, 2011, 7:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 99 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:50 PM MDTTSTM WND GST 606 Sw Murray Lake, NEESTIMATED 50 TO 60 MPH WIND GUSTS PRECEDED THE STORM. NICKLE SIZED HAIL WAS OBSERVED AT 702 PM MDT.
Jun 26, 7:15 PM MDTHAIL 0.8812 Nw Harrisburg, NEHAIL WAS ACCOMPANIED BY WIND GUSTS OF UP TO 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5331 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS55 KCYS 270045
SVRCYS
NEC007-157-165-WYC015-270145-
/O.NEW.KCYS.SV.W.0083.110627T0045Z-110627T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 745 PM MDT

* AT 639 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE STORMS 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LAKE ALICE TO TORRINGTON TO HAWK SPRINGS RECREATION AREA...AND
  MOVING SOUTHEAST AT 35 MPH.

  AT 634 PM...WIND GUSTS ESTIMATED TO 60 MPH AND CONSIDERABLE BLOWING 
  DUST WERE REPORTED NEAR SCOTTS BLUFF NATIONAL MONUMENT. 

* LOCATIONS IMPACTED INCLUDE...
  HAWK SPRINGS...SCOTTSBLUFF AND GERING.

THIS REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR 
NORTHEAST BANNER...WESTERN SCOTTS BLUFF...SOUTHWEST SIOUX AND 
SOUTHERN GOSHEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4154 10406 4156 10406 4156 10409 4182 10443
      4223 10370 4194 10336 4193 10336 4150 10401
TIME...MOT...LOC 0043Z 181DEG 30KT 4202 10363 4205 10422
          4172 10424
WIND...HAIL 60MPH 1.00IN

$$

MSW
2 follow-up statements
250 
WWUS55 KCYS 270108
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT SUN JUN 26 2011

NEC007-157-165-WYC015-270145-
/O.CON.KCYS.SV.W.0083.000000T0000Z-110627T0145Z/
BANNER NE-SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
708 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX...SOUTHEASTERN GOSHEN...SCOTTS BLUFF AND NORTHWESTERN BANNER
COUNTIES UNTIL 745 PM MDT...

AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF LAKE MINATARE TO 6 MILES SOUTHWEST OF
KILPATRICK LAKE TO MERIDEN REST AREA...MOVING NORTH AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 650 PM...WIND GUSTS WERE ESTIMATED AT 60 MPH AND 
NICKEL SIZED HAIL WAS REPORTED 17 MILES NORTHWEST OF HARRISBURG. 

LOCATIONS IMPACTED INCLUDE...
  LA GRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4154 10406 4156 10406 4157 10411 4167 10424
      4205 10361 4209 10354 4194 10336 4150 10401
TIME...MOT...LOC 0107Z 181DEG 30KT 4203 10338 4205 10335
          4158 10423
WIND...HAIL 60MPH 0.88IN

$$

MSW
401 
WWUS55 KCYS 270130
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT SUN JUN 26 2011

NEC007-157-165-WYC015-270138-
/O.CAN.KCYS.SV.W.0083.000000T0000Z-110627T0145Z/
BANNER NE-SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
730 PM MDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX...
SOUTHEASTERN GOSHEN...SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THE WARNING WAS REPLACED BY A SEVERE THUNDERSTORM
WARNING FOR BANNER...WEST CENTRAL MORRILL AND EASTERN SCOTTS BLUFF 
COUNTIES UNTIL 830 PM.  

LAT...LON 4154 10406 4156 10406 4157 10411 4167 10424
      4205 10361 4209 10354 4194 10336 4150 10401
TIME...MOT...LOC 0128Z 181DEG 30KT 4221 10338 4223 10335
          4176 10423

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:38 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 1:38 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT SUN JUN 26 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY.

TONIGHT...CONVECTIVE PARAMETERS LOOK QUITE FAVORABLE FOR A DECENT
SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING NORTH OF A CASPER TO
SIDNEY LINE...AND ESPECIALLY ACROSS THE WESTERN NEBRASKA PANHANDLE...
PARTICULARLY THE SOUTHERN COUNTIES OF THE PANHANDLE.

AT 1 PM...THE COLD FRONT WAS POISED JUST NORTH OF CONVERSE AND
NIOBRARA COUNTIES WITH TEMPERATURES IN THE 50S AND 60S AT SHERIDAN
AND GILLETTE. ACROSS OUR COUNTIES...TEMPERATURES WERE IN THE 70S AND
80S. LOW LEVEL MOISTURE HAD MIXED OUT WEST OF A DOUGLAS TO CHEYENNE
LINE WITH 1 PM DEWPOINTS IN THE 20S AND 30S AND SOME LOWER 40S...WHILE
IN THE MORE SOUPY LOW LEVEL AIRMASS...DEWPOINTS WERE MAINLY THE 50S
AND 60S EAST OF A DOUGLAS TO CHEYENNE LINE. IMPRESSIVE MID 60S
DEWPOINTS AT ALLIANCE AND SIDNEY AT 1 PM.

WE HAD ONE WARNING VERIFIED THIS MORNING AROUND 9 AM WHEN A LINE OF
SEVERE THUNDERSTORMS MOVED SOUTHEAST ACROSS DAWES COUNTY NEBRASKA
AND CHADRON PRODUCING 1.25 INCH DIAMETER HAIL. THESE STORMS LIKELY
LEFT OUTFLOW BOUNDARIES WHICH WILL HELP CONVECTIVE INITIATION THIS
AFTERNOON ALONG WITH OTHER FACTORS.

AS A SHORTWAVE TROUGH ALOFT PROPAGATES EASTWARD ACROSS MONTANA AND
NORTHERN WYOMING THIS AFTERNOON...THE ASSOCIATED COLD FRONT WILL
SLIDE SLOWLY SOUTHWARD ACROSS OUR COUNTIES THIS EVENING.

WITH PROGGED INSTABILITY AND WIND SHEAR...AND ADEQUATE FRONTAL
LIFTING NEAR PEAK HEATING...EXPECTING SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP THIS AFTERNOON INITIALLY ALONG A DOUGLAS TO
CHADRON LINE...WITH STORMS DEVELOPING AND PROPAGATING SOUTHWARD
ALONG THE SOUTHWARD MOVING COLD FRONT. DECENT LOW LEVEL MOISTURE...
INSTABILITY...ALONG WITH PROGGED WIND SHEAR SUGGESTS THAT SOME OF
THE STORMS THIS AFTERNOON AND EVENING IN THE STORM PREDICTION CENTER
DAY ONE SLIGHT RISK AREA WILL BECOME SEVERE...PRODUCING LARGE HAIL
AND DAMAGING WINDS.

850/700 MB THETA-E PROGS SHOW A WELL PRONOUNCED 850 MB THETA-E RIDGE
AXIS FROM WESTERN NEBRASKA SOUTHEAST INTO NORTHERN KANSAS...WITH
IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE NOTED ACROSS THE
KIMBALL AND SIDNEY AREAS...THUS BELIEVE THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL BE OVER THE CENTRAL AND SOUTHERN PANHANDLE
COUNTIES THROUGH THIS EVENING WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED ALONG THE NORTHWEST TO SOUTHEAST ORIENTED INSTABILITY
AXIS. STRONG TO SEVERE THUNDERSTORMS EXPECTED TO CONTINUE WELL INTO
THE EVENING HOURS WITH COLD FRONTAL LIFTING AND IMPRESSIVE LOW LEVEL
MOISTURE ADVECTION FEEDING THE THUNDERSTORMS ON SOUTHEAST WINDS. AN
ISOLATED TORNADO NOT OUT OF THE QUESTION BASED ON HELICITY
PARAMETERS AND PROGGED INSTABILITY...ESPECIALLY FROM CHADRON SOUTH
TO SIDNEY. THUNDERSTORM CHANCES MUCH LESS WEST OF INTERSTATE 25 THIS
EVENING WITH DRY LOW LEVELS.

MONDAY...MORE QUIESCENT AND COOLER DAY ON TAP IN THE WAKE OF THE COLD
FRONT AND WITH RIDGING ALOFT. 850/700 MB THETA-E RIDGE AXISES WILL
LIE NORTH TO SOUTH ACROSS OUR WESTERN COUNTIES IN THE AFTERNOON.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ON TAP IN THE AFTERNOON
MAINLY WEST OF INTERSTATE 25. FURTHER EAST...THE ATMOSPHERE WILL BE
TOO STABLE TO SUPPORT THUNDERSTORM INITIATION.

MONDAY NIGHT...LOW LEVEL RETURN SOUTHERLY WIND DEVELOP ALLOWING LOW
LEVEL RETURN FLOW TO COMMENCE...AS HAPPENS QUITE QUICKLY IN
SOUTHEAST WYOMING AND WESTERN NEBRASKA. THUS...THE ATMOSPHERE WILL
LOAD UP AGAIN ON LOW LEVEL MOISTURE.

TUESDAY...MORE TYPICAL SUMMERLIKE PATTERN PREVAILS WITH WEST
SOUTHWEST FLOW ALOFT...500 MB HEIGHTS NEAR 588 DEKAMETERS...BRISK
SOUTHERLY WINDS AT LOW LEVELS AND WARM MID LEVEL TEMPERATURES.
IMPRESSIVE AND WELL PRONOUNCED 850/700 MB THETA-E RIDGE AXISES
PREVAIL OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA IN THE
AFTERNOON WITH SURFACE BASED CAPE VALUES OF 2500-3000
JOULES/KILOGRAM ACROSS WESTERN NEBRASKA AND 1000-2000 J/KG ACROSS
EASTERN WYOMING EAST OF INTERSTATE 25. ALTHOUGH CAPE VALUES WILL BE
IMPRESSIVE...WARM MID LEVEL TEMPERATURES FROM 16-18C WILL LIKELY
PROVIDE ENOUGH CONVECTIVE INHIBITION TO SEVERELY LIMIT CONVECTIVE
INITIATION. IN ANY CASE...WILL CONTINUE WITH 10 TO 20 PERCENT
THUNDERSTORM CHANCES IN THE AFTERNOON FROM DOUGLAS TO CHEYENNE FOR
THE SLIGHT CHANCE OF THUNDERSTORMS ABLE TO OVERCOME THE CONVECTIVE
INHIBITION AND WARM LAYER ALOFT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

UPPER RIDGE MOVES OFF TO THE EAST TUESDAY EVENING WITH SOUTHWEST
WINDS INCREASING ACROSS SOUTHERN WYOMING. THIS DUE TO A CLOSED LOW
MOVING INTO NORTHERN NEVADA AND A FAIRLY TIGHT PRESSURE GRADIENT
DEVELOPING OVER WESTERN WYOMING. 700MB WINDS INCREASE TO 35 TO
40KTS BY WEDNESDAY MORNING...INCREASING TO 40-45KTS WEDNESDAY
AFTERNOON. DEFINITELY A WINDY DAY IN STORE FOR
WEDNESDAY...PERSISTING INTO THURSDAY. GFS BRINGS QUITE A SLUG OF
MOISTURE INTO THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. ECMWF
HOLDS MOISTURE BACK WEST AND IS FORECASTING QUITE A BIT LESS. THIS
SEEMS A LOT MORE REALISTIC AND HAVE GONE WITH THE ECMWF SOLUTION.
KEPT THE INHERITED SLIGHT CHANCE POPS FOR OUR WESTERN ZONES GOING
AND WILL WAIT TO SEE HOW SOLUTIONS SHAKE OUT ON LATER RUNS BEFORE
INCREASING POPS ANYMORE. WEDNESDAY LOOKS TO BE OUR WARMEST
DAY...WITH 700MB TEMPERATURES +16C OVER SOUTHERN WYOMING...+18C
OUT OVER THE PANHANDLE.

BOTH THE GFS AND ECMWF SHOW A COOL DOWN FRIDAY WITH 700MB
TEMPERATURES DROPPING TO AROUND +8 TO +10C. WARMER TEMPERATURES
RETURN FOR THE WEEKEND THOUGH AS UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA.

&&

.AVIATION...18Z TAFS

VFR PRIMARILY WITH TEMPO IFR CONDITIONS IN TSTMS FOR OUR NEBRASKA
PANHANDLE TAFS LATER THIS AFTERNOON. DO NOT FORESEE ANY IFR
RETURNING TONIGHT IN THE PANHANDLE AS THE COLD FRONT WILL BE
THROUGH AND SURFACE WINDS WILL BE DOWNSLOPING OFF THE LARAMIE RANGE.

&&

.FIRE WEATHER...

AFTER TODAY...HIGH PRESSURE AND WARMER TEMPERATURES ARE EXPECTED
THROUGH MOST OF THE WEEK. DRY CONDITIONS AND GUSTY WEST WINDS WILL
PREVAIL DURING THE AFTERNOON WITH MINIMUM HUMIDITIES FALLING INTO
THE LOW TO MID TEENS ACROSS WYOMING. THE NEBRASKA PANHANDLE WILL
FAIR A LITTLE BETTER WITH RECENT RAINFALL. EXPECT POOR RH
RECOVERIES OVERNIGHT WEST OF THE LARAMIE RANGE WITH EXCELLENT
RECOVERIES OVER THE PANHANDLE. FUELS ARE STILL GREEN...BUT WILL
DRY OUT SIGNIFICANTLY THIS UPCOMING WEEK.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND
MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER
NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR EVEN START TO
FALL THIS WEEK ACROSS THE LOWER NORTH PLATTE RIVER. AFTER A BRIEF
COOL DOWN MONDAY...VERY WARM TEMPERATURES ARE FORECAST DURING THE
WEEK WHICH WILL RESULT IN GREATER MOUNTAIN SNOW MELT.
HOWEVER...WITH THE AREAL SNOW PACK IN THE MOUNTAINS IS NOT AS
LARGE AS LAST MONTH...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN
AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM/AVIATION/FIRE WEATHER/HYDROLOGY...CLAYCOMB
Hazardous weather outlook, Jun 26, 6:38 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT SUN JUN 26 2011

NEZ054-095-WYZ101>107-109>119-271200-
KIMBALL-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
638 PM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MAINLY THIS
EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT STRONGER
STORMS COULD PRODUCE BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
AND THURSDAY. VERY WARM TEMPERATURES TUESDAY THROUGH THURSDAY
WILL INCREASE THE MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING
ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-055-096-WYZ108-271200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-SOUTH SIOUX-
GOSHEN COUNTY-
638 PM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING.
THE THREAT FOR SEVERE STORMS APPEARS MINIMAL...BUT GUSTY
WINDS...HEAVY RAIN...LIGHTNING AND SMALL HAIL ARE LIKELY WITH
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL
CONTINUE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 26, 5:52 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT SUN JUN 26 2011

NEZ002-003-095-096-270045-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
552 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT...

AT 549 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WHITNEY LAKE TO CRAWFORD TO 11 MILES SOUTHWEST OF
CRAWFORD...AND MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOX BUTTE DAM...
  MARSLAND...
  CHADRON ST PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 26, 5:55 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT SUN JUN 26 2011

WYZ107-108-118-119-270045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY
WY-GOSHEN COUNTY WY-
555 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 645 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINGLE TO 13 MILES
WEST OF VETERAN TO 6 MILES EAST OF CHUGWATER...AND MOVING EAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VETERAN...
  YODER...
  HAWK SPRINGS...
  HAWK SPRINGS RECREATION AREA...
  MERIDEN REST AREA...
  LA GRANGE...
  GUN BARREL...
  HWY 85 MM 32...
  HWY 85 AT HIGHWAY 151...
  HWY 85 MM 60...
  HWY 85 AT HIGHWAY 216...
  HWY 85 MM 50...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, Jun 26, 6:16 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     TORRINGTON              42.07N 104.18W
06/26/2011  M60 MPH          GOSHEN             WY   ASOS

            TORRINGTON AIRPORT MEASURED A WIND GUST TO 60 MPH.
            SUSTAINED WINDS WERE RECORDED AT 44 MPH.

&&

HAMMER
Special weather statement, Jun 26, 6:19 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SUN JUN 26 2011

NEZ002-003-270100-
BOX BUTTE NE-DAWES NE-
619 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 700 PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
CHADRON TO 5 MILES NORTHWEST OF BOX BUTTE DAM...AND MOVING SOUTHEAST AT
40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOX BUTTE DAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 26, 6:36 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT SUN JUN 26 2011

NEZ002-003-270130-
BOX BUTTE NE-DAWES NE-
636 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 730 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY
SPRINGS TO 11 MILES NORTHEAST OF BOX BUTTE DAM TO 9 MILES EAST OF BOX
BUTTE DAM...AND MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES
COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, Jun 26, 6:37 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     SCOTTS BLUFF NATIONAL M 41.84N 103.71W
06/26/2011  E60 MPH          SCOTTS BLUFF       NE   TRAINED SPOTTER

            LOTS OF BLOWING DUST.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:11 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff, Sioux37 min
Jun 26, 7:27 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff38 min
Jun 26, 8:03 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill19 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.